MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM

EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM
Model Number 02-012-49-2509
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
Revision knee due to infection.
 
Event or Problem Description
This 82 y/o male patient was initially implanted on (b)(6) 2016.Approximately 3 years post-operatively, this current revision knee is due to infection was on (b)(6) 2019.All available information has been received at this time.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design, manufacturing, or patient related issues.The cause of the subsequent revision cannot be conclusively determined since the devices were not returned; however, it is most likely is related to the patient conditions.
 
Additional Manufacturer Narrative
The evaluation noted that this 82 y/o male patient was initially implanted on (b)(6) 2016.Approximately 3 years post-operatively, this current revision knee is due to infection was on (b)(6) 2019.All available information has been received at this time.Knee infection: infection is found to be one of the most serious complications after total knee arthroplasty.Currently the incidence of prosthetic knee infection is 1-3%, antibiotic prophylaxis is the most effective method of prosthetic joint infection.Knee joints are susceptible to infection due to the following: scant muscle coverage, pre-existing conditions of the patient (immunosuppression, rheumatoid arthritis, diabetes mellitus, and obesity).It was also found that increased rates of infection were seen in septic arthritis increased the risk of infection if prosthesis were implanted in that joint and prior surgical interventions to the primary prosthetic implant.1 infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.1 the highest risk period for infection is between six months and three years.2,3 based on review of all available information, there is no evidence to suggest that the reported event is related to any design, manufacturing, or patient related issues.The cause of the subsequent revision cannot be conclusively determined since the devices were not returned; however, it is most likely is related to the patient conditions.References 1.Martinez-pastor, j.M.-b.-v.(2019).Acute infection in total knee arthroplasty: diagnosis and treatment.13.The open orthopaedics journal.Retrieved february 5, 2019, from https://benthamopen.Com/fulltext/toorthj-7-197 2.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.3.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC CR TIB INSERT SLOPE ++, SZ 2.5, 9 MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9250312
Report Number1038671-2019-00544
Device Sequence Number2310677
Product Code JWH
UDI-Device Identifier10885862159212
UDI-Public10885862159212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model Number02-012-49-2509
Device Catalogue Number02-012-49-2509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;